Birth Control?

Old 09-23-2011, 02:56 PM
  #1  
FitDay Member
Thread Starter
 
Freshman30's Avatar
 
Join Date: Sep 2011
Posts: 80
Default Birth Control?

I've been steadily losing weight for about a month. In two(ish) weeks I start YAZ birth control, and it wasn't until after I'd filled my prescription that I heard about people gaining weight or finding it harder to lose weight (I still would have gotten BC, but I would have asked my doctor about that side effect).

I'm determined to meet my goal regardless, but my question is: is anybody else on birth control that's effecting their weight loss? Is there anything specific that I can do to combat it (other than a balanced diet and exercise- both of which, I already do)?
Freshman30 is offline  
Old 09-23-2011, 03:05 PM
  #2  
Super Moderator
 
taubele's Avatar
 
Join Date: Jan 2011
Posts: 1,085
Default

The data on this are sort of contradictory - some studies talk about gaining weight (or having a harder time losing weight) on birth control, and some even talk about weight loss on birth control.

I think it's a very individual, hit-or-miss thing. It also depends upon how much estrogen and progestin is in your particular birth control pill.

I've been on birth control for medical reasons since I was about 13, and I was on a very high-estrogen dose that's slowly been lowered over time as my hormonal levels have compensated (long story short, my estrogen/progesterone ratio was out of whack during puberty, but it's seemed to resolve itself as I've gotten older). Even still, when I started losing weight, I was still on 35 mg estradiol (which is considered very high).

When I hit about 175 lbs., my doctor informed me that I should try lowering my estrogen dose substantially, as the amount of estrogen I was taking was meant for "an obese person" which I no longer was (how awesome to hear!). I'm now on Loestrin 20 mg.

I haven't noticed anything substantial in terms of a sudden weight drop when switching to a lower estrogen dose - my weight decline has been slow and steady since then. What you may want to do is talk to your doctor about your concerns and check on your estrogen dose. Ideally, you should be on the lowest amount of estrogen that you need.

Just remember that it's a very personal thing; hopefully, you'll notice no different. In fact, the BC may calm down your "time of the month" and help you not retain as much water, so you never know!
taubele is offline  
Old 09-24-2011, 12:58 AM
  #3  
FitDay Member
 
Join Date: Jun 2011
Posts: 443
Default

I haven't personally used it but someone in my family who got big told me she first started getting big after going on BC.
Rubystars is offline  
Old 09-26-2011, 02:06 PM
  #4  
FitDay Member
 
Join Date: Feb 2011
Posts: 3
Default

yaz was designed for people who are sensitive to the hormones in most BCs so it has pseudo, or fake, estrogen and progesterone so it should not effect your weight. my friend is on it and has had zero side effects. just keep doing what you are doing. eat healthy and stay active.
hlipman is offline  
Old 09-26-2011, 02:17 PM
  #5  
FitDay Member
 
Hunny24's Avatar
 
Join Date: Sep 2010
Location: Schaumburg, IL
Posts: 259
Default

I was going to say the same thiing about Yaz. I used Yasmin, which is pretty much the same thing, and there is no effect on my weight loss. You just have to exercise at least 3-4 days a week and eat healthy and the weight will come off
Hunny24 is offline  

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On


Contact Us - Archive - Advertising - Cookie Policy - Privacy Statement - Terms of Service - Do Not Sell My Personal Information

Copyright © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.